Alert archive / North Dakota / Wind Advisories in 2023
Wind Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 14, 2023, 2:28 AM MST for 16 counties in North Dakota. It took effect at Feb 14, 2023, 11:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2023, 2:28 AM MST (09:28 UTC)
- In effect from
- Feb 14, 2023, 11:00 AM MST
- Expired
- Feb 14, 2023, 4:20 PM MST
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 11 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648 WWUS73 KBIS 140928 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 328 AM CST Tue Feb 14 2023 NDZ018>023-033>036-041-042-044>047-050-141730- /O.NEW.KBIS.WI.Y.0003.230214T1800Z-230215T1200Z/ Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Stark-Morton-Burleigh- Kidder-Hettinger-Grant-Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of New Leipzig, Strasburg, Fort Yates, Harvey, Center, Mandan, Solen, Wishek, Dickinson, Goodrich, Wilton, Carson, Mcclusky, Beulah, Halliday, New England, Hettinger, Bismarck, Tappen, Ashley, Fessenden, Gackle, Hazen, Napoleon, Elgin, Killdeer, Washburn, Steele, Garrison, Turtle Lake, Mott, Selfridge, Underwood, and Linton 328 AM CST Tue Feb 14 2023 /228 AM MST Tue Feb 14 2023/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 AM CST /5 AM MST/ WEDNESDAY... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of western and central North Dakota. * WHEN...From Noon CST /11 AM MST/ today to 6 AM CST /5 AM MST/ Wednesday. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow will reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ025-037-141730- /O.NEW.KBIS.WI.Y.0003.230214T2100Z-230215T1500Z/ Foster-Stutsman- Including the cities of Jamestown and Carrington 328 AM CST Tue Feb 14 2023 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Foster and Stutsman Counties. * WHEN...From 3 PM this afternoon to 9 AM CST Wednesday. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow will reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
4 follow-up statements
486 WWUS73 KBIS 141258 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 658 AM CST Tue Feb 14 2023 NDZ037-142100- /O.NEW.KBIS.FG.Y.0012.230214T1258Z-230214T1800Z/ /O.CON.KBIS.WI.Y.0003.230214T2100Z-230215T1500Z/ Stutsman- Including the cities of Jamestown 658 AM CST Tue Feb 14 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... * WHAT...Dense fog this morning. North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Stutsman County. * WHEN...For the Dense Fog Advisory, until Noon CST today. For the Wind Advisory, from 3 PM this afternoon to 9 AM CST Wednesday. * IMPACTS...Low visibility could make driving conditions hazardous. Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow will reduce visibilities at times this afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving this morning, slow down, use your headlights, and leave plenty of distance ahead of you. Winds this afternoon and evening can make driving difficult, especially for high profile vehicles. && $$ NDZ048-051-141800- /O.NEW.KBIS.FG.Y.0012.230214T1258Z-230214T1800Z/ La Moure-Dickey- Including the cities of Ellendale, Lamoure, Oakes, Kulm, and Edgeley 658 AM CST Tue Feb 14 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Dickey and La Moure Counties. * WHEN...Until Noon CST today. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, use your headlights, and leave plenty of distance ahead of you. && $$ NDZ018>023-033>036-041-042-044>047-050-142100- /O.CON.KBIS.WI.Y.0003.230214T1800Z-230215T1200Z/ Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Stark-Morton-Burleigh- Kidder-Hettinger-Grant-Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of New Leipzig, Strasburg, Fort Yates, Harvey, Center, Mandan, Solen, Wishek, Dickinson, Goodrich, Wilton, Carson, Mcclusky, Beulah, Halliday, New England, Hettinger, Bismarck, Tappen, Ashley, Fessenden, Gackle, Hazen, Napoleon, Elgin, Killdeer, Washburn, Steele, Garrison, Turtle Lake, Mott, Selfridge, Underwood, and Linton 658 AM CST Tue Feb 14 2023 /558 AM MST Tue Feb 14 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 AM CST /5 AM MST/ WEDNESDAY... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of western and central North Dakota. * WHEN...From Noon CST /11 AM MST/ today to 6 AM CST /5 AM MST/ Wednesday. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow will reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ025-142100- /O.CON.KBIS.WI.Y.0003.230214T2100Z-230215T1500Z/ Foster- Including the cities of Carrington 658 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Foster County. * WHEN...From 3 PM this afternoon to 9 AM CST Wednesday. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow will reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
072 WWUS73 KBIS 141602 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1002 AM CST Tue Feb 14 2023 NDZ037-150015- /O.CAN.KBIS.FG.Y.0012.000000T0000Z-230214T1800Z/ /O.CON.KBIS.WI.Y.0003.230214T2100Z-230215T1500Z/ Stutsman- Including the cities of Jamestown 1002 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Dense fog this morning. North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Stutsman County. * WHEN...From 3 PM this afternoon to 9 AM CST Wednesday. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow will reduce visibilities at times this afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving this morning, slow down, use your headlights, and leave plenty of distance ahead of you. Winds this afternoon and evening can make driving difficult, especially for high profile vehicles. && $$ NDZ048-051-141715- /O.CAN.KBIS.FG.Y.0012.000000T0000Z-230214T1800Z/ La Moure-Dickey- Including the cities of Oakes, Lamoure, Edgeley, Kulm, and Ellendale 1002 AM CST Tue Feb 14 2023 ...DENSE FOG ADVISORY IS CANCELLED... The dense fog has thinned out, patchy fog still remains. $$ NDZ018>023-033>036-041-042-044>047-050-150015- /O.CON.KBIS.WI.Y.0003.230214T1800Z-230215T1200Z/ Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Stark-Morton-Burleigh- Kidder-Hettinger-Grant-Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Garrison, Solen, Halliday, Hettinger, Wishek, Strasburg, Beulah, Goodrich, Linton, Ashley, Fort Yates, Hazen, Selfridge, Tappen, Killdeer, Underwood, New England, New Leipzig, Bismarck, Harvey, Mandan, Elgin, Napoleon, Dickinson, Mott, Gackle, Turtle Lake, Carson, Center, Wilton, Mcclusky, Steele, Washburn, and Fessenden 1002 AM CST Tue Feb 14 2023 /902 AM MST Tue Feb 14 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST/5 AM MST/ WEDNESDAY... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of western and central North Dakota. * WHEN...Until 6 AM CST/5 AM MST/ Wednesday. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow will reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ025-150015- /O.CON.KBIS.WI.Y.0003.230214T2100Z-230215T1500Z/ Foster- Including the cities of Carrington 1002 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Foster County. * WHEN...From 3 PM this afternoon to 9 AM CST Wednesday. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow will reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving this morning, slow down, use your headlights, and leave plenty of distance ahead of you. Winds this afternoon and evening can make driving difficult, especially for high profile vehicles. && $$ Smith
655 WWUS73 KBIS 141943 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 143 PM CST Tue Feb 14 2023 NDZ018>023-033>036-041-042-044>047-050-150345- /O.CON.KBIS.WI.Y.0003.000000T0000Z-230215T1200Z/ Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Stark-Morton-Burleigh- Kidder-Hettinger-Grant-Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Garrison, Solen, Halliday, Hettinger, Wishek, Strasburg, Beulah, Goodrich, Linton, Ashley, Fort Yates, Hazen, Selfridge, Tappen, Killdeer, Underwood, New England, New Leipzig, Bismarck, Harvey, Mandan, Elgin, Napoleon, Dickinson, Mott, Gackle, Turtle Lake, Carson, Center, Wilton, Mcclusky, Steele, Washburn, and Fessenden 143 PM CST Tue Feb 14 2023 /1243 PM MST Tue Feb 14 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST/5 AM MST/ WEDNESDAY... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of western and central North Dakota. * WHEN...Until 6 AM CST/5 AM MST/ Wednesday. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow will reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ025-037-150345- /O.CON.KBIS.WI.Y.0003.230214T2100Z-230215T1500Z/ Foster-Stutsman- Including the cities of Carrington and Jamestown 143 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Foster County. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow will reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving this morning, slow down, use your headlights, and leave plenty of distance ahead of you. Winds this afternoon and evening can make driving difficult, especially for high profile vehicles. && $$ Smith
173 WWUS73 KBIS 142320 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 520 PM CST Tue Feb 14 2023 NDZ018>023-033>036-041-042-044>047-050-150030- /O.CAN.KBIS.WI.Y.0003.000000T0000Z-230215T1200Z/ Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Stark-Morton-Burleigh- Kidder-Hettinger-Grant-Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Tappen, Turtle Lake, Killdeer, Steele, Bismarck, Linton, Washburn, Wilton, Napoleon, Selfridge, Fort Yates, Halliday, Gackle, Elgin, Harvey, Carson, New Leipzig, Hettinger, Solen, Mcclusky, Strasburg, Ashley, Center, Fessenden, Goodrich, Wishek, Mandan, Mott, Hazen, Underwood, New England, Beulah, Dickinson, and Garrison 520 PM CST Tue Feb 14 2023 /420 PM MST Tue Feb 14 2023/ ...WIND ADVISORY IS CANCELLED... The Wind Advisory has been converted to a Winter Weather Advisory. $$ NDZ025-037-150030- /O.CAN.KBIS.WI.Y.0003.000000T0000Z-230215T1500Z/ Foster-Stutsman- Including the cities of Jamestown and Carrington 520 PM CST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... The Wind Advisory has been converted to a Winter Weather Advisory. $$ Hollan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:01 PM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 13, 11:01 PM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 1201 AM CST Tue Feb 14 2023 .UPDATE... Issued at 1159 PM CST Mon Feb 13 2023 No significant changes to the going forecast. UPDATE Issued at 902 PM CST Mon Feb 13 2023 Based on latest CAMs and forecast soundings, expanded the areal coverage of slight chance PoPs in the west and especially north central tonight into Tuesday morning. Also made slight adjustments to winds through Tuesday evening based on latest model guidance. UPDATE Issued at 548 PM CST Mon Feb 13 2023 Mostly clear skies prevail over most of the area, except in the northwest where skies are mostly cloudy under mid to high clouds. Cloud cover should increase through the night, along with potential snow chances in the west, as the next system approaches and begins impacting the forecast area. && .SHORT TERM...(This Evening through Tuesday) Issued at 251 PM CST Mon Feb 13 2023 An upper level trough will move through the region Tuesday leading to advisory level winds and snow accumulations. The upper level ridge that is currently centered over the Northern Plains will continue to progress eastward. This helped temperatures warm across the the state as high temperatures did reach the lower 50s in the southwest and the upper 30s to 40s for the rest of the region. Ridging will soon depart the region as two upper level lows are forecast to move through the region this week. An upper level low over the Desert Southwest will accelerate northeastward impacting eastern North Dakota and Minnesota tomorrow evening. While another upper level low over the Pacific Northwest is going to move through the Great Basin tomorrow morning opening the door for an Arctic airmass. Tomorrow morning a cold front is forecast to push through the northwestern half of the state leading to enough forcing to generate snow. Snow is possible however this quick moving system will not prolong snow over areas for more then a few hours. Gusty winds behind the front could reduced visibilities from blowing snow, but timing is short. Snow accumulations are forecast to remain between 1 to 2 inches out west. The cold front continues to progress forcing snow across the southern half of the state tomorrow. The aforementioned upper low over the Desert Southwest is forecast to move into southern Minnesota tomorrow evening with a deformation band extending from the James River Valley into the Red River Valley. Snow accumulations in the eastern half of the county warning area range from 1 to 3 inches with NBM 4.1 showing a 20 percent chance of 6 inches or more for far eastern Dickey and LaMoure counties. There is a possibility for advisory level snow for the southeast. In addition gusty winds will cause areas of blowing snow in the southern James River Valley leading to hazardous travel conditions. Strong pressure rises on the back side of the cold front will lead to advisory level winds across much of the state tomorrow. As 40 kts at 850 mb is going to mix down to the surface resulting in gusts up to 50 mph in the east. Timing will likely prevent high winds as the windiest conditions are forecast to take place during the morning hours. .LONG TERM...(Tuesday Night through Monday) Issued at 251 PM CST Mon Feb 13 2023 A colder airmass is going to linger through the beginning of the long term with a warm up expected by the end of the week. Wednesday the system that brought snow in the short term is forecast to move out of the region. However, colder air from an Arctic airmass will linger for a couple of days. Wednesday morning breezy winds and cold temperatures could near wind chill advisory criteria resulting in a cold morning for the northeast. However, cold wind chills are not expected to be widespread. Thursday evening a shortwave trough is forecast to move through the region bringing a few flurries and kicking out the colder airmass. This will allow temperatures Friday and Saturday to quickly rebound into the 30s across most of the state to the lower 40s for the southwest. Precipitation chances start to increase as northwesterly flow returns to the Northern Plains Sunday. This warm up will be short lived as ensembles are hinting at a cooling trend by the start of next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1159 PM CST Mon Feb 13 2023 VFR ceilings and visibility are present at all TAF sites to start the period. Conditions will deteriorate through the night tonight as a storm system moves into the area. This will produce MVFR/IFR ceilings, along with the potential for reduced visibility due to snow and blowing snow. Northerly winds in western North Dakota will become gusty Tuesday morning before expanding further east through the afternoon and evening hours. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...TWH SHORT TERM...Johnson LONG TERM...Johnson AVIATION...Telken
Hazardous weather outlook, Feb 13, 11:02 PM MST, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1202 AM CST Tue Feb 14 2023 NDZ048-051-150615- La Moure-Dickey- 1202 AM CST Tue Feb 14 2023 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong northerly winds are expected Tuesday afternoon through Wednesday morning. Accumulating snow is also possible during this time period. This may lead to areas of blowing snow, with near whiteout conditions possible Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ017>023-025-031>037-040>047-050-150615- McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-McIntosh- 1202 AM CST Tue Feb 14 2023 /1102 PM MST Mon Feb 13 2023/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong northerly winds are expected Tuesday afternoon through Wednesday morning. Accumulating snow is also possible during this time period. This may lead to areas of blowing snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-150615- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce- 1202 AM CST Tue Feb 14 2023 This Hazardous Weather Outlook is for portions of north central North Dakota and northwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong northerly winds are possible Tuesday afternoon through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:28 AM MST | Winter Weather Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burleigh, Dickey and 21 more | 29 hr |
| Feb 14, 5:58 AM MST | Dense Fog Advisory | BIS | Dickey, LaMoure, Stutsman | 3 hr |
Nearby
Wind Advisories in North Dakota, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.